Alert archive / North Carolina / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 239, NWS Blacksburg, VA

August 5, 2009Caswell County, Rockingham County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 5, 2009, 7:44 PM EDT for Caswell County, Rockingham County, North Carolina. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2009, 7:44 PM EDT (23:44 UTC)
Expired
Aug 5, 2009, 8:22 PM EDT
In force
38 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Caswell County, NC, Rockingham County, NC

The radar

The Roanoke radar (KFCX), 105 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 7:55 PM EDTTSTM WND DMG5 S Milton, NCTREE REPORTED DOWN ON LONGS MILL ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2009-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 463 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2009-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
463 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1318 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 052344
SVRRNK
NCC033-157-060045-
/O.NEW.KRNK.SV.W.0239.090805T2344Z-090806T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
744 PM EDT WED AUG 5 2009

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
  CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA

* UNTIL 845 PM EDT.

* AT 743 PM EDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GATEWOOD TO 8 MILES
  WEST OF CAMP SPRINGS...OR ALONG A LINE EXTENDING FROM PROVIDENCE TO
  6 MILES SOUTH OF REIDSVILLE...AND MOVING NORTHEAST AT 25 MPH. THE 
LINE OF STORMS DOWNED A TREE IN RUFFIN.

* LOCATIONS IMPACTED INCLUDE...
  GATEWOOD...
  BETHEL...
  PROVIDENCE...
  CAMP SPRINGS...
  BLANCH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR OR
LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE
AT...1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3625 7969 3655 7949 3655 7922 3654 7915
      3624 7915
TIME...MOT...LOC 2344Z 243DEG 20KT 3654 7938 3626 7962

$$

DS
3 follow-up statements
000 
WWUS51 KRNK 052357
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
757 PM EDT WED AUG 5 2009

NCC033-157-060045-
/O.CON.KRNK.SV.W.0239.000000T0000Z-090806T0045Z/
ROCKINGHAM NC-CASWELL NC-
757 PM EDT WED AUG 5 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR CASWELL AND SOUTHEASTERN ROCKINGHAM COUNTIES...

AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MILTON TO HIGHTOWERS TO CAMP
SPRINGS...OR ALONG A LINE EXTENDING FROM 8 MILES EAST OF PROVIDENCE
TO 7 MILES SOUTHEAST OF YANCEYVILLE TO CAMP SPRINGS...MOVING
NORTHEAST AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

&&

LAT...LON 3625 7969 3655 7949 3655 7922 3654 7915
      3624 7915
TIME...MOT...LOC 2357Z 247DEG 23KT 3654 7923 3634 7926
          3625 7950

$$

DS
000 
WWUS51 KRNK 060014
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
814 PM EDT WED AUG 5 2009

NCC157-060024-
/O.CAN.KRNK.SV.W.0239.000000T0000Z-090806T0045Z/
ROCKINGHAM NC-
814 PM EDT WED AUG 5 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROCKINGHAM COUNTY
IS CANCELLED...

THE STORM MOVED EAST OF THE WARNED COUNTY. THEREFORE...THE WARNING 
HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3624 7931 3655 7929 3654 7915 3624 7915
TIME...MOT...LOC 0014Z 249DEG 20KT 3640 7917

$$

NCC033-060045-
/O.CON.KRNK.SV.W.0239.000000T0000Z-090806T0045Z/
CASWELL NC-
814 PM EDT WED AUG 5 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR EASTERN CASWELL COUNTY...

AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LEASBURG...OR 9 MILES EAST OF YANCEYVILLE...MOVING EAST
AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

&&

LAT...LON 3624 7931 3655 7929 3654 7915 3624 7915
TIME...MOT...LOC 0014Z 249DEG 20KT 3640 7917

$$

DS
000 
WWUS51 KRNK 060022
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
822 PM EDT WED AUG 5 2009

NCC033-060032-
/O.CAN.KRNK.SV.W.0239.000000T0000Z-090806T0045Z/
CASWELL NC-
822 PM EDT WED AUG 5 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CASWELL COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3624 7931 3655 7929 3654 7915 3624 7915
TIME...MOT...LOC 0022Z 249DEG 20KT 3642 7912

$$

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 7:26 PM EDT, 18 minutes earlier.

Area forecast discussion, Aug 5, 7:26 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
726 PM EDT WED AUG 5 2009

.SYNOPSIS...
A COLD FRONT WILL MOVE SLOWLY SOUTHEAST THROUGH THE MID ATLANTIC
REGION TONIGHT AND THURSDAY AND WILL BE APPROACHING THE COAST BY
THURSDAY AFTERNOON. HIGH PRESSURE WILL BUILD INTO THE REGION
BEHIND THE FRONT AND WILL BE CENTERED OVER WEST VIRGINIA FRIDAY
MORNING.

&&

.NEAR TERM /THROUGH THURSDAY/...
ATTM...GETTING AREA WIDE SHRA/TSRA WITH BACKSIDE OF SHORTWAVE NOW
OVER FAR SW VA. LATEST GFS/NAM SHOWING AREA OF PRECIP MOVING
SLOWLY EAST THROUGH MIDNIGHT...AND HAVE RAISED POPS TO CATEGORICAL
OUT EAST WITH GRADUAL DECREASING POPS IN THE WEST UNTIL MIDNIGHT.
HAVE RAIN HEAVY AT TIMES WORDED. THE AIRMASS OVER THE COUNTY
WARNING AREA IS UNSTABLE AND VERY MOIST SO THE THREAT OF STRONG TO
SEVERE STORMS AND VERY HEAVY RAIN WILL CONTINUE UNTIL THE FRONT
GOES THROUGH ON THURSDAY. MUCH OF THE GUIDANCE HAS THE SURFACE AND
850 MB COLD FRONT EAST OF THE COUNTY WARNING AREA BY 18Z THURSDAY.

SOME OF DRIER AIR EVEN STARTS WORKING IN TO THE NORTHWEST COUNTY
WARNING AREA THURSDAY MORNING. PATCHY FOG HAS BEEN ADDED EARLY
THURSDAY BUT UNTIL THEN OVERNIGHT TEMPERATURES WILL BE MILD.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
ON THURSDAY NIGHT THROUGH FRIDAY NIGHT THE UPPER LEVEL TROF AXIS
MOVES JUST OFF THE EAST COAST. AT THE SURFACE HIGH PRESSURE BUILDS
INTO THE AREA BEHIND THE FRONT AND WILL BE CENTERED OVER WEST
VIRGINIA AT 12Z FRIDAY. MODELS ARE SHOWING SLIGHTLY COOLER 850 MB
TEMPERATURES...IN THE +12 TO +14 RANGE...SO OVERNIGHT LOWS ON
THURSDAY NIGHT WILL BE BACK DOWN IN THE 50S FOR MUCH OF THE AREA
WEST OF THE BLUE RIDGE.

THERE IS A POSSIBILITY OF AN MCS TYPE SYSTEM TRACKING SOUTHEAST
DOWN THE WARM FRONT. EVEN IF WHATEVER SYSTEM DEVELOPS OR TRACKS
THROUGH THE OHIO VALLEY FRIDAY NIGHT WEAKENS AS IT
APPROACHES...THERE SHOULD BE ENOUGH WARM AIR ADVECTION AND LIFT
OVER THE WARM FRONT ON SATURDAY FOR A BAND OF SHOWERS AND
THUNDERSTORMS...MAINLY ACROSS THE NORTH AND NORTHEAST PART OF THE
COUNTY WARNING AREA.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS 500 MB HEIGHTS RISE...THE SURFACE WARM FRONT MOVES WELL EAST OF
THE FORECAST AREA. HAVE SLIGHTLY INCREASED HIGHS TEMPERATURES ON
SUNDAY BASED ON THE LATEST MAV GUIDANCE. MOST ENSEMBLE DATA AS
WELL AS THE CANADIAN AND GEFS HAVE TEMPERATURES AROUND +20 ON
SUNDAY.

THE UPPER RIDGE BEGINS TO FLATTEN BY TUESDAY. AS THE RIDGE WEAKENS
AND HIGH PRESSURE MOVES EAST...RETURN FLOW AROUND THE HIGH BEGINS
TO BRING BACK MOISTURE AND LIFT. THE CHANCE OF DIURNAL SHOWERS
AND THUNDERSTORMS INCREASES EACH DAY THROUGH THE END OF THE
FORECAST PERIOD.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
SHOWERS/THUNDERSTORMS WIDESPREAD OVER THE AREA ESPECIALLY FROM THE
BLUE RIDGE EAST TOWARD DAN/LYH. LOOKING AT AVIATION CONCERNS TO
CENTER AROUND REDUCED VSBYS/CIGS WITH HEAVIER SHOWERS WITH LIGHTER
SHOWERS EARLY IN BLF/LWB. LOOK FOR CIGS/VSBYS TO ACTUALLY DROP IN
BLF/LWB WHEN THE RAIN LIGHTENS UP WITH WEAK WNW FLOW.

THE CONVECTION IN THE EAST SHOULD DWINDLE AS FAR AS THUNDER
CHANCES GO OVER THE NEXT 2-3 HOURS. ONCE THAT OCCURS LOOK FOR CIGS
TO GO VFR FOR A BIT...THEN DROP BACK INTO MVFR AROUND 09Z...WITH
SOME FOG RESTRICTIONS IN MVFR/IFR RANGE.

LEWISBURG WILL DROP TO LIFR TONIGHT AROUND 05Z-07Z.

ALL SITES WILL RISE TO VFR AFTER 14-15Z THURSDAY AS FRONT SHIFTS
SOUTHEAST.

LOOKING FURTHER AHEAD FROM THURSDAY INTO SUNDAY... COLD FRONT
STALLS ACROSS THE REGION THRU LATE IN THE WEEK SUPPORTING
CONVECTION...ESPECIALLY SOUTH AND EAST OF THE MOUNTAINS. FRONT
SHOULD EVENTUALLY RETREAT NORTH DURING THE WEEKEND WITH REGION
REMAINING IN A WARM AND MOIST AIRMASS SUPPORTING SCT...MAINLY
AFTERNOON/EVE CONVECTION. REDUCED VSBYS AND CIGS EXPECTED IN LATE
NIGHT/MORNING FOG IN PREFERRED RIVER AND VALLEY LOCATIONS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS/WP
NEAR TERM...AMS/JJ/WP
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...JH/WP
Hazardous weather outlook, Aug 5, 4:44 PM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
444 PM EDT WED AUG 5 2009

NCZ001>006-018>020-VAZ009>018-022>024-032>035-043>047-058-059-WVZ044-
062045-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-
FLOYD-CRAIG-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-
AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-
CHARLOTTE-MONROE-
444 PM EDT WED AUG 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS
EVENING. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WINDS...LARGE HAIL...AND ISOLATED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED THROUGH THIS EVENING. SPOTTERS ARE
ENCOURAGED TO SEND REPORTS TO OUR OFFICE.

VAZ007-019-020-WVZ042-043-045-062045-
TAZEWELL-ALLEGHANY VA-BATH-MERCER-SUMMERS-GREENBRIER-
444 PM EDT WED AUG 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 5, 6:36 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
636 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     HAIL             3 SE MOUNTAIN LAKE      37.31N 80.52W
08/05/2009  E0.88 INCH       GILES              VA   PUBLIC

            ON MOUNTAIN LAKE ROAD.

&&

WHP
Local storm report, Aug 5, 6:54 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
654 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     FLASH FLOOD      W TAZEWELL              37.12N 81.53W
08/05/2009                   TAZEWELL           VA   LAW ENFORCEMENT

            PAYNE ST FLOODED AND CLOSED

0640 PM     FLASH FLOOD      1 WSW TAZEWELL          37.11N 81.53W
08/05/2009                   TAZEWELL           VA   LAW ENFORCEMENT

            INTERSECTION OF FAIRGROUND RD AND FINCASTLE TURNPIKE
            FLOODED AND CLOSED

0640 PM     FLASH FLOOD      4 NE TAZEWELL           37.15N 81.46W
08/05/2009                   TAZEWELL           VA   LAW ENFORCEMENT

            FULL MILL BRANCH COMING OUT OF ITS BANKS ALONG DIAL ROCK
            RD

&&

JJACKSON
Local storm report, Aug 5, 7:30 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
730 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     HAIL             5 WSW SYDNORSVILLE      36.84N 79.92W
08/05/2009  E0.75 INCH       FRANKLIN           VA   PUBLIC

            PENNY SIZE HAIL REPORTED BY THE PUBLIC ON ROBIN RIDGE
            ROAD

&&

CHENARD
Local storm report, Aug 5, 7:33 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
733 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     FLASH FLOOD      CHILHOWIE               36.80N 81.68W
08/05/2009                   SMYTH              VA   COUNTY OFFICIAL

            INTERSECTION OF SUGAR STREET AND REDSTONE ROAD REMAINS
            FLOODED WITH OVER 6 INCHES OF RAPIDLY FLOWING WATER. CAR
            STRANDED. MANY ROADS IN AND AROUND TOWN IMPASSABLE.

&&

WERT
Local storm report, Aug 5, 7:36 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
736 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     JONESVILLE              36.23N 80.84W
08/05/2009                   YADKIN             NC   LAW ENFORCEMENT

            SEVERAL TREES DOWN AND POWER OUTAGES ACROSS TOWN

0520 PM     TSTM WND DMG     BOONVILLE               36.23N 80.71W
08/05/2009                   YADKIN             NC   LAW ENFORCEMENT

            SEVERAL TREES DOWNED IN TOWN

0515 PM     TSTM WND DMG     2 SE BROOKS CROSSROADS  36.10N 80.76W
08/05/2009                   YADKIN             NC   LAW ENFORCEMENT

            SEVERAL TREES DOWNED IN THE HAMPTONVILLE AREA

0510 PM     TSTM WND DMG     3 S ELKIN               36.21N 80.84W
08/05/2009                   YADKIN             NC   LAW ENFORCEMENT

            LARGE TREE DOWN ON HOME ON HAYNES RD

&&

JJACKSON
Local storm report, Aug 5, 7:38 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
738 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     TSTM WND DMG     4 N HALIFAX             36.82N 78.93W
08/05/2009                   HALIFAX            VA   TRAINED SPOTTER

            50 FOOT MAPLE TREE SNAPPED OFF AND DOWN ON US 501
            BLOCKING THE ROAD

&&

JJACKSON

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 1:49 PM EDTSevere Thunderstorm WarningRNKAshe, Watauga56 min
Aug 5, 3:06 PM EDTFlash Flood WarningRNKAshe, Watauga6 hr
Aug 5, 4:04 PM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe, Surry, Wilkes56 min
Aug 5, 4:06 PM EDTFlash Flood WarningRNKAlleghany, Wilkes5 hr
Aug 5, 4:08 PM EDTSevere Thunderstorm WarningRNKWilkes67 min
Aug 5, 4:53 PM EDTSevere Thunderstorm WarningRNKAlleghany, Stokes, Surry, Wilkes, Yadkin67 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.